Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 2, 2019, 3:17 PM MST for Coconino County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 3:17 PM MST (22:17 UTC)
- Expired
- Aug 2, 2019, 5:15 PM MST
- In force
- 118 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 109 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WGUS55 KFGZ 022217 FFWFGZ AZC005-030015- /O.NEW.KFGZ.FF.W.0032.190802T2217Z-190803T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Flagstaff AZ 317 PM MST Fri Aug 2 2019 The National Weather Service in Flagstaff has issued a * Flash Flood Warning for... Coconino County in the Parks area in north central Arizona... * Until 515 PM MST. * At 314 PM MST, Doppler radar indicated thunderstorms producing heavy rain across the warned area including Parks and vicinity. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Parks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Move to higher ground now. Act quickly to protect your life. && LAT...LON 3539 11203 3522 11187 3515 11196 3532 11214 $$ JJ
1 follow-up statement
063 WGUS75 KFGZ 030008 FFSFGZ Flash Flood Statement National Weather Service Flagstaff AZ 508 PM MST Fri Aug 2 2019 AZC005-030017- /O.EXP.KFGZ.FF.W.0032.000000T0000Z-190803T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coconino- 508 PM MST Fri Aug 2 2019 ...THE FLASH FLOOD WARNING FOR COCONINO COUNTY WILL EXPIRE AT 515 PM MST... The heavy rain has ended in the Parks area. 1.5 to 2.5 inches of rain fell earlier this afternoon. Flooding is no longer expected to pose a threat. LAT...LON 3539 11203 3522 11187 3515 11196 3532 11214 $$ TPS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:13 PM MST, 4 minutes earlier.
Area forecast discussion, Aug 2, 3:13 PM MST, 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 313 PM MST Fri Aug 2 2019 .SYNOPSIS...Monsoonal moisture will remain in place through the period, with daily chances for showers and thunderstorms. Temperatures will be warm with light winds outside of thunderstorms. && .DISCUSSION...Showers and thunderstorms developed across the northern Arizona this afternoon with scattered hail and heavy rain. These storms will diminish after dark this evening. The lower elevations of Yavapai County and Gila County could activity last well into the night. Saturday into Sunday...moisture remains over northern Arizona for a continuation of daily showers and thunderstorms. Temperatures through the period will warm especially in the lower elevation valleys. Models are showing a battle between a deepening trough off the Pacific Coast and the high pressure to the east of Arizona in the last half of next week. This gives us the uncertainty in regards to the amount and location of moisture over northern Arizona. Have keep daily precipitation chances in through the period. && .AVIATION...For the 00Z package...Scattered showers and thunderstorms will continue through this evening...and then diminish. Storms will form again on Saturday after 17Z. Light sfc winds through the period, except near thunderstorms and outflow boundaries. MVFR conditions are possible in the strongest storms. Storm activity will decrease in coverage and intensity after 03Z Sat. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily chances for showers and thunderstorms will continue through Sunday. Winds will generally be light, expect in the vicinity of storms. .Monday through Wednesday...Monsoonal moisture remains in place with chances for showers and thunderstorms each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...MAS FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 2, 1:43 PM MST, 1 hour 34 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 143 PM MST Fri Aug 2 2019 AZZ015-022115- Western Mogollon Rim- 143 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR KACHINA VILLAGE AREA UNTIL 215 PM MST... At 142 PM MST, Doppler radar was tracking a strong thunderstorm over Kachina Village, or 7 miles southwest of Flagstaff, moving northwest at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Far south end of Flagstaff, Kachina Village and Mountainaire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3507 11162 3503 11171 3513 11182 3519 11170 TIME...MOT...LOC 2042Z 149DEG 9KT 3509 11170 JJ
Special weather statement, Aug 2, 2:40 PM MST, 37 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 240 PM MST Fri Aug 2 2019 AZZ015-022215- Western Mogollon Rim- 240 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY BETWEEN PARKS AND WILLIAMS IN COCONINO COUNTY UNTIL 315 PM MST... At 239 PM MST, Doppler radar was tracking a strong thunderstorm near Parks, or 19 miles west of Flagstaff, moving northwest at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Parks and Kaibab Lake Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3518 11188 3514 11201 3532 11220 3539 11195 TIME...MOT...LOC 2139Z 156DEG 9KT 3521 11197 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:47 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Aug 1, 6:00 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 119 min |
| Aug 1, 6:48 PM MST | Flash Flood Warning | FGZ | Yavapai | 117 min |
| Aug 2, 1:43 PM MST | Special Weather Statement | FGZ | 32 min | |
| Aug 2, 2:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 25 min |
| Aug 2, 2:40 PM MST | Special Weather Statement | FGZ | 35 min | |
| Aug 2, 3:49 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 2, 3:57 PM MST | Special Weather Statement | FGZ | 33 min | |
| Aug 2, 4:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 23 min |
| Aug 2, 4:33 PM MST | Special Weather Statement | FGZ | 27 min | |
| Aug 2, 4:50 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 40 min |
| Aug 2, 4:54 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.